Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 123, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Oct 2, 2021, 9:34 PM CDT for Pulaski County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2021, 9:34 PM CDT (02:34 UTC)
- Expired
- Oct 2, 2021, 11:40 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 28 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.6 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted.
076
WGUS54 KLZK 030234
FFWLZK
ARC119-030445-
/O.NEW.KLZK.FF.W.0123.211003T0234Z-211003T0440Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
934 PM CDT Sat Oct 2 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northwestern Pulaski County in central Arkansas...
* Until 1140 PM CDT.
* At 934 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
has fallen, with additional heavy rain falling over the same
areas, flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Little Rock, Maumelle, Roland in Pulaski County, Pinnacle Mountain
State Park, Chenal Valley, Wye Mountain, Ferndale, Natural Steps,
Wye and Palarm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3478 9245 3476 9255 3476 9265 3485 9265
3485 9276 3488 9275 3491 9275 3491 9265
3494 9265 3493 9247 3490 9245 3491 9244
3490 9244 3493 9242
FLASH FLOOD...RADAR INDICATED
$$
2331 follow-up statement
282
WGUS74 KLZK 030439
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1139 PM CDT Sat Oct 2 2021
ARC119-030449-
/O.EXP.KLZK.FF.W.0123.000000T0000Z-211003T0440Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski AR-
1139 PM CDT Sat Oct 2 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 1140 PM CDT THIS EVENING FOR
NORTHWESTERN PULASKI COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, however it may take some time for water to runoff or recede.
Please continue to heed remaining road closures.
LAT...LON 3478 9245 3476 9255 3476 9265 3485 9265
3485 9276 3488 9275 3491 9275 3491 9265
3494 9265 3493 9247 3490 9245 3491 9244
3490 9244 3493 9242
$$
233What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 7:05 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 2, 7:05 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 705 PM CDT Sat Oct 2 2021 .UPDATE... Updated to include the 00z aviation discussion. .AVIATION... VFR conds are expected to deteriorate to MVFR/IFR overnight as lowering CIGs and VIS take place. Scattered SHRA/isolated TSRA will continue through the overnight period, with precip decreasing from NW to SE during the morning. Conds are anticipated to increase to MVFR/VFR mid-to-late morning into the afternoon as conds improve. Winds will be shifting from the SW to NW behind a frontal boundary during the day on Sunday. Winds will make this transition from NW to SE. && .PREV DISCUSSION...(ISSUED 236 PM CDT Sat Oct 2 2021) Short Term...Tonight through Monday Surface analysis shows a frontal boundary from far northwest Arkansas into eastern Oklahoma and the Red River Valley. Ahead of this boundary, there were numerous mesoscale remnant boundaries left over from morning convection, primarily over central and eastern Arkansas. Ahead of the frontal boundary, clearing was taking place. The interaction of the boundary with warm air out ahead of it, and the close proximity of a closed upper low to northwest/northern Arkansas will allow for continued showers and thunderstorms along and ahead of the front tonight into early Sunday. There will be a low-end risk for strong storms this evening, with hail and gusty winds being the primary concern. This would be most likely over the Ozarks/Ouachitas. The upper low will lift out late tonight into Sunday, with the front gradually shifting eastward, and showers/storms coming to an end during the day Sunday. Slightly cooler and drier air will follow the front, and this will be reinforced as a trough digs down from the mid Mississippi Valley and forms a cutoff low. Long Term...Monday Night through Saturday An upper ridge will be building over the Rockies into the Plains to begin the long term period with an upper trough extending from the Great Lakes to the mid south. Expect the cutoff low to meander around Mississippi and Tennessee Tuesday through Thursday. The low then moves northeast into New England by Saturday. High pressure builds over Arkansas Friday adn Saturday. Surface high pressure will be over the area through the period. However, with the upper low dropping out of the Great Lakes, there will be a slight chance of showers and thunderstorms in the north and east Tuesday through Thursday in the afternoons. Overall, the extended forecast will be mainly dry in most areas. Temperatures will be close to normal, then a warm up will begin late in the week. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...70
Hazardous weather outlook, Oct 2, 2:58 AM CDT, 18 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 258 AM CDT Sat Oct 2 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 258 AM CDT Sat Oct 2 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will remain possible through tonight. While an isolated strong storm could be seen...the overall threat for severe weather will remain low. Some gusty winds and locally heavy rainfall will be the primary threats with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Chances for showers thunderstorms will decrease on Sunday as the cold front pushes southeast through the state. Drier and cooler air will arrive by early next week...with the threat for hazardous weather becoming low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 233/62
In the hours before
Special weather statement, Oct 2, 5:56 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Little Rock AR
556 PM CDT Sat Oct 2 2021
ARZ032-044-022330-
Pulaski AR-Faulkner AR-
556 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of southern Faulkner
and northeastern Pulaski Counties through 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mayflower, or near Conway, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Little Rock... Conway...
Sherwood... Maumelle...
North Little Rock Airport... Vilonia...
Mayflower... Gibson...
Gravel Ridge... Morgan...
Camp Robinson... Marche...
Sylvan Hills... Olmstead...
Oak Grove in Pulaski County... Hamlet...
Saltillo... Otto...
Cato... Palarm...
This includes the following highways...
Interstate 40 between mile markers 126 and 145.
US Highway 67 near mile marker 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3494 9254 3511 9246 3510 9212 3479 9221
TIME...MOT...LOC 2256Z 283DEG 20KT 3502 9245
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
67Special weather statement, Oct 2, 6:28 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Little Rock AR
628 PM CDT Sat Oct 2 2021
ARZ032-033-044-045-030015-
Pulaski AR-White AR-Lonoke AR-Faulkner AR-
628 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northwestern Lonoke,
southeastern Faulkner, southwestern White and northeastern Pulaski
Counties through 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vilonia, or 9 miles northwest of Little Rock AFB, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville... Cabot...
Little Rock AFB... Beebe...
Ward... Vilonia...
Austin in Lonoke County... Old Austin...
Parnell... Sylvania...
Olmstead... Gibson...
Antioch in White County... Macon...
El Paso... Otto...
Cato... Fairview in Lonoke County...
This includes US Highway 67 between mile markers 12 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3493 9233 3511 9229 3515 9190 3486 9188
TIME...MOT...LOC 2328Z 273DEG 20KT 3502 9227
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67Special weather statement, Oct 2, 7:53 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Little Rock AR
753 PM CDT Sat Oct 2 2021
ARZ045-046-030130-
Lonoke AR-Prairie AR-
753 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of northwestern Prairie
and central Lonoke Counties through 830 PM CDT...
At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lonoke, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lonoke... Carlisle...
Barrettsville... McCreanor...
Prairie Center... Sisemore...
Furlow... Woodlawn...
Fairview in Lonoke County...
This includes Interstate 40 between mile markers 169 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3480 9200 3496 9192 3496 9164 3471 9171
TIME...MOT...LOC 0053Z 280DEG 16KT 3487 9191
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Special weather statement, Oct 2, 8:09 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Little Rock AR
809 PM CDT Sat Oct 2 2021
ARZ030-037-030145-
Scott AR-Logan AR-
809 PM CDT Sat Oct 2 2021
...A strong thunderstorm will impact portions of southern Logan and
central Scott Counties through 845 PM CDT...
At 809 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oliver, or near Waldron, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waldron... Oliver...
Winfield... Hon...
Elm Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3496 9428 3496 9426 3497 9423 3501 9423
3506 9394 3482 9393 3485 9429
TIME...MOT...LOC 0109Z 267DEG 22KT 3493 9421
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
67Special weather statement, Oct 2, 8:30 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
830 PM CDT Sat Oct 2 2021
ARZ044-045-030215-
Pulaski AR-Lonoke AR-
830 PM CDT Sat Oct 2 2021
...Strong thunderstorms will impact portions of west central Lonoke
and northeastern Pulaski Counties through 915 PM CDT...
At 830 PM CDT, Doppler radar was tracking a strong thunderstorm over
Camp Robinson, or near Sherwood, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
Cabot... West Little Rock...
Maumelle... Lonoke...
North Little Rock Airport... Little Rock AFB...
Burns Park... Parnell...
Gravel Ridge... Marche...
Meto... Oak Grove in Pulaski County...
Protho Junction... Gibson...
Lakewood... Camp Robinson...
This includes the following highways...
Interstate 30 near mile marker 142.
Interstate 40 between mile markers 144 and 174.
Interstate 430 between mile markers 8 and 12.
Interstate 440 between mile markers 9 and 14.
US Highway 67 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3477 9244 3492 9233 3493 9188 3475 9189
TIME...MOT...LOC 0130Z 276DEG 13KT 3484 9226
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
67Local storm report, Oct 2, 9:08 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
908 PM CDT SAT OCT 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLASH FLOOD SILVER CREEK 34.80N 92.22W
10/02/2021 PULASKI AR BROADCAST MEDIA
REPEATED ROUNDS OF HEAVY RAIN LEAD TO FLOODING ON
SOMERS AVENUE.
&&
EVENT NUMBER LZK2100733
70The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:53 PM CDT | Special Weather Statement | LZK | Lonoke | 37 min |
| Oct 2, 8:09 PM CDT | Special Weather Statement | LZK | Scott | 36 min |
| Oct 2, 8:30 PM CDT | Special Weather Statement | LZK | Lonoke, Pulaski | 45 min |
| Oct 2, 8:38 PM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski | 5 hr |
| Oct 2, 10:18 PM CDT | Special Weather Statement | LZK | Pulaski | 27 min |
| Oct 2, 10:34 PM CDT | Special Weather Statement | LZK | Monroe | 41 min |
| Oct 2, 10:35 PM CDT | Special Weather Statement | LZK | Calhoun | 40 min |
| Oct 2, 11:01 PM CDT | Flash Flood Warning | LZK | Pulaski | 3 hr |
| Oct 2, 11:03 PM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski | 3 hr |
| Oct 2, 11:10 PM CDT | Flash Flood Warning | LZK | Lonoke, Prairie | 4 hr |
| Oct 3, 1:05 AM CDT | Flash Flood Warning | LZK | Faulkner | 3 hr |
| Oct 3, 2:38 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 2 hr |
| Oct 3, 2:45 AM CDT | Flash Flood Warning | LZK | Faulkner, White | 69 min |
| Oct 3, 2:54 AM CDT | Special Weather Statement | LZK | Ouachita | 51 min |
| Oct 3, 3:37 AM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.